MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SDI CABLE 8.5M

OLYMPUS MEDICAL SYSTEMS CORP. SDI CABLE 8.5M
Model Number MAJ-1912
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced cable was returned to the service center without the original packaging or esd (electro static discharge) bag; therefore, the lot number is unknown.A visual inspection of the cable was performed and found a large scrape and scratches on the cable.Both connectors passed the continuity check.The sdi cable was then connected to olympus test video system center (cv-190) and monitor (oev-261h); the sdi signal was present and color image was normal, no flickering or intermittent signal was observed; the reported malfunction of intermittent issue could not be confirmed.The original equipment manufacturer (oem) was unable to perform a review of the device history records.However, based on the physical evaluation results, the reported event could not be confirmed; therefore, the oem determined there was a problem with the connected device or connection status.Also, it is speculated that the large scrape marks and scratches on the cable were mistakenly placed at installation.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: properly and securely connect all cables.If the cable connector has connection screws, tighten up the screws.Otherwise, equipment damage or malfunction can result.
 
Event or Problem Description
During receipt inspection/unboxing, the sdi (serial digital interface) cable was found to have an intermittent signal.No patient involvement was reported.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.Correction to g3 of the initial medwatch.The aware date should be 04-sep-2020.Olympus will continue to monitor the field performance of this device.

Brand Name
SDI CABLE 8.5M
Common Device Name
SDI CABLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key11153772
Report Number8010047-2021-01229
Device Sequence Number2564509
Product Code FDF
UDI-Device Identifier04953170304866
UDI-Public04953170304866
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAJ-1912
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer10/02/2022
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown